I was trying to come off vicodin and was prescribed Ativan for anxiety from opiate withdrawal. I only took it for a couple of weeks and decided to stop taking it because of all the bad things I've heard about it. I've been off 3 days cold turkey and having the worst withdrawal ever. I relapsed on the vicodin and am now wondering if I should just continue to take the Ativan and slowly taper off of it? I don't know what to do. I don't want to get hooked on the Ativan and end up with a worse problem, but I haven't eaten or slept in days. I don't know what to do. Please someone help me.
Hi, Congats on you wanting to stop. What worked for me is to ride it out completely. Can you tell me what you are taking and how much? The only reason I ask is so that you dont shock your body too much and I can suggest you to alternative home remedies that worked for me when I went through it almost a year ago.
Hello. Thank you for responding so quickly. Right now I'm taking a 7.5 vicodin about every 4 hours to get through the Ativan withdrawal. I know it sounds bad but I figured vicodin was the lesser of 2 evils. If I knew ahead of time how bad Ativan was, I never would have taken it in the first place. I was taking 1 mg a day. It wasn't that much compared to some other people, but it was enough to give me really bad withdrawals. I just don't know what to do. I've lost so much weight and I can't keep anything down. I've gotten this far without the Ativan and I don't want to backtrack, but this anxiety and everything else is unbearable. Sorry for rambling. Haven't slept in a few days.
I understand what your going through because I been there and dont beat yourself up about it because if I knew what I knew now I would of never started, now with that said lets get started. you have two choices, you can go cold turkey which is going to be more painfull but faster, or you can taper off but it will be longer. When I did it I tapered off in 3 days then cold turkey. I suggest you dont take the ativan anymore since your off of it already. For the anxiety soak your body in a warm bath with epsom salt. Get back to me on which route you want to take so I can suggest the best thing for you.
Call your doc...You should slowly taper the ativan...The vicodan just stop using it...Ativan is a benzodiazapine and when stopped cold turkey it can cause you to have a seizure...I know you are on a low dose but people with much higher doses that have stopped cold turkey, some have died...Cold turkey, alcohol and and benzos should not be stopped cold turkey and you should be under your doctors care...
My best advise, call your doc...Congrats for wanting of the merrygoround of drugs...Thinking of you...
Well I'm still here. Day 3 off the Ativan and FINALLY starting to feel a little better. I know it's not completely over with yet, but just the fact that I'm starting to feel like myself again is saying something. Thank you for your help and advice. I'll keep posting with updates and letting you know how it goes.
I could never understand why another addicting drug is given in order to taper off another addictive one. I guess it's just me because when I bring up issues like that, I get critical replies. I just don't get why doctors do that and say they have a plan to help you taper off.
About 2 1/2 weeks. I know it doesn't seem that long but I feel like hell. My doc gave me some anti nausea meds that are ironically making me nauseous. I was feeling better this morning and now I feel like crap all over again. It's been 3 1/2 days since I quit taking the Ativan. I haven't eaten in days. I finally got a little sleep lastnight. When will it get better.
Okay. First of all, you'll feel rotten if you don't eat something. You've got a lot of choices there. Think of something you can eat! Soup? Toast? What about a can of Ensure or Boost? I recommend that completely. You need the nourishment so don't underestimate that.
You're taking the Vicodin around the clock so I'm sure you're nauseated if you haven't eaten! Also, are you drinking enough? Dehydration will make you feel terrible. So get going on the liquids and eat!
You don't need that much Vicodin either. I doubt it really helps offset the Ativan withdrawal (if that's what this is) so cut back on that or eliminate it completely. I have a feeling you'll feel much better if you eat and drink. Do call the doctor about the Ativan, especially if you have a history of seizure disorder in your past or in your family's past.
I've tried eating chicken soup, crackers and even tried a boost shake. I threw every bit of it up. I'm at the point where I'm throwing up stomach acid because my stomach is so empty. I haven't taken any vicodin since 8 this morning. It's after 6 here now. The vicodin was helping a little. I've been to the emergency room 3 times and to my doc 3 more times. They took blood and all say the same thing. There is nothing medically wrong with me. It has to be the Ativan. There's nothing else it could be. Talking here is the only thing that helps keep my mind off of how sick I am. I don't know what else to do other than to hang in there. But it's just so hard.
Have you tried asking your doctor for phenagren sublingual? It might help the nausea and vomiting. Once you can at least hold a sip of water down you can start introducing a liquid diet, then a Brat diet and so forth. Hang in there.
I understand what your going through. You stated you havent taken a vicoden since 8 this morning. This is just a suggestion, hold off on putting anything in your stomach except for SIPPING on water until you can hold it down. Now the body can live off food for a while but can not live with out water for more than 72hr. The phenegran should be taken under the tongue to dissolve but if that is making you sick then I would stop taking it. I am not a doctor and this is just a suggestion. If it gets too much for you, you might have to go back to the ER. Wish I could do more, but Ill be praying for you. Hang in there this too shall pass.
OK I'm back. The phenagran wore off and I feel soooooooo much better. I'm still a little woozy from not eating or drinking anything, but I'm feeling better and drinking a little Gatorade right now. I did break down and take a vicodin, but that seems to be helping me feel better. I know people say don't take it vicodin will upset your stomach, but it seems to calm my stomach down and make it more tolerable for me to drink something. I know I shouldn't take it, but right now I have so much other crap coming out of my system that these so called doctors prescribed me that I don't want to withdrawal off of too much too fast. So one thing at a time. I will come off of these things, just not today unfortunately.
That's okay that you took the vicodin. Perfectly fine. Is that the 3rd today? Maybe the day after tomorrow you can take a TINY bit less and continue to just taper that very,very slowly over a period of time. I really think these symptoms are from the Vicodin and dehydration...if nothing else just keep drinking. You'll feel even better tomorrow!
No that vicodin was only the second today. I'm not taking as much as I was, but I'm still taking some obviously. I just want to feel better. Going on 4 days off the Ativan completely. Maybe I'll finally start being able to eat something soon. Here's to hoping. Thank you everyone for your continued support. I honestly don't know what I would have done without everyone's help and advice. Just talking, or in this case typing, about what I'm going through has helped me so much. I hope one day I'll will have all of this behind me and am able to help someone else the same way.
That sounds great, slowly but surely. Ultimately you know what your body can handle. Keep it up, remember we didnt get hooked on this stuff over night so its might take a lil longer to stop than we want. Progress not perfection. :)
Yes! Finally over with. The withdrawal of the Ativan finally over with the other day. I've slowed down, almost completely off the vicodin. I had some 7.5 left and cut them in half. I am taking half of one a day. Last one to take tomorrow and then I'm done. Hardly any withdrawal at all from the vicodin. Once I got away from the Ativan I was able to eat, sleep and do all the other little things I used to take for granted. Hopefully this is the end of vicodins in my life. I sooooooo can't wait to say goodbye to these horrible things. Hope everyone else on here is doing as well. It can be done. It's hard, but it can happen.
Hey I'm Darnell and I've stop taking lorazepam and I'm always dizzy can't sleep and can't eat what's wrong with me??? And do I ride it out I was taking it for about two months and I just stop. Tell me something!!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.